Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

May 4, 2019Broward County, Florida

NWS Miami, FL issued this special weather statement at May 4, 2019, 5:13 PM EDT for Broward County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2019, 5:13 PM EDT (21:13 UTC)
Expired
May 4, 2019, 5:30 PM EDT
In force
17 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1579 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS82 KMFL 042113
SPSMFL

Special Weather Statement
National Weather Service Miami FL
513 PM EDT Sat May 4 2019
 
FLZ071>073-042130-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
513 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 530 PM EDT...

* At 513 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 13 miles northeast of Dade-Collier
  Training Airport, or 22 miles west of Miramar, moving southeast at
  20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Weston and Intersection I-75 And U.S. 27. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2574 8055 2597 8087 2598 8087 2602 8054
      2623 8038
TIME...MOT...LOC 2113Z 307DEG 18KT 2597 8072 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 4, 4:58 PM EDT, 15 minutes earlier.

Area forecast discussion, May 4, 4:58 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
458 PM EDT Sat May 4 2019

.DISCUSSION...
Clusters of thunderstorms have begun to develop across the
interior Peninsula this afternoon and are currently moving slowly
northeastward. With ample CAPE and cool 500 mb temperatures
evidenced in this morning's sounding, some of these thunderstorms
could become strong to severe with gusty winds and small hail the
primary threats. Although low level shear is much lower than
yesterday, a brief tornado or two can't be ruled out if we get
some boundary interactions. SPC has placed the northeast portion
of the area (roughly the Lake Region and Palm Beach County) in a
marginal risk for severe weather for this afternoon and evening
for the gusty wind threat.

Showers and thunderstorms popping up along both the Atlantic and
Gulf Coast seabreezes are expected each afternoon into early next
week. On Monday a very weak cold front pushes southward through
the state and stalls out somewhere near Lake Okeechobee on
Tuesday. Where exactly the front stalls out is still pretty
uncertain as the boundary itself is fairly broad and the upper
level flow becomes more zonal. The good news is that some slightly
drier air filters down the Peninsula with the weak front. This
should help take the coverage of afternoon thunderstorms down a
notch to more scattered coverage around Wednesday. Although deeper
moisture returns to the forecast Thursday through the end of the
week, coverage should remain more scattered as upper ridging tries
to nose over the area from the southwest.

&&

.MARINE...
High pressure to the north of the region through the weekend will
bring prevailing light to moderate southeast winds into early next
week. Both the Gulf and Atlantic seabreezes will develop each
afternoon, locally enhancing winds along the coasts, with west-
southwest winds with the Gulf breeze. Main boating concern will
be the development of afternoon and evening storms each day.
Steering flow will push activity off the Atlantic coast through
Monday, with better coverage across inland waterways and Lake
Okeechobee into midweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  73  87  72  87 /  30  60  30  50
Fort Lauderdale  76  86  77  86 /  20  60  20  40
Miami            75  87  76  87 /  20  50  20  40
Naples           74  87  74  87 /  10  20  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...32/MM
MARINE...32/MM
Hazardous weather outlook, May 4, 2:23 PM EDT, 2 hours 50 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
223 PM EDT Sat May 4 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050630-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
223 PM EDT Sat May 4 2019

...ISOLATED SEVERE STORMS POSSIBLE TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Thunderstorms are possible across South Florida
through the evening hours. Any storm that develops could produce
lightning, heavy rainfall, gusty winds and small hail. Funnel clouds,
and even a brief tornado are possible.

Hail: The stronger thunderstorms that develop today could contain
small hail.

Waterspouts: There is a slight chance of waterspouts across the
Atlantic and Lake Okeechobee waters.

Flooding: There is a reasonable threat of minor flooding of streets
and poor drainage areas across the east coast metro areas.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The chance of thunderstorms will continue through the rest of the
weekend and into early next week. The primary hazards will be
lightning, gusty winds, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail, and flooding to
the National Weather Service forecast office in Miami.

For more information, visit the National Weather Service in Miami
website at www.weather.gov/miami.

In the hours before

Special weather statement, May 4, 3:28 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT Sat May 4 2019

FLZ067-068-042015-
Inland Palm Beach County FL-Metro Palm Beach County FL-
328 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 415 PM EDT...

* At 327 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lion Country Safari Park, or 12
  miles northwest of Wellington. This storm was nearly stationary.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Beach Gardens, Royal Palm Beach, North County Airport,
  Loxahatchee Groves, Lion Country Safari Park, The Acreage and
  Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8024 2671 8052 2693 8057 2692 8020
TIME...MOT...LOC 1927Z 184DEG 2KT 2681 8038

SPM
Special weather statement, May 4, 3:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Sat May 4 2019

FLZ066-067-070-071-042045-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
348 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 445 PM EDT...

* At 348 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
  14 miles southwest of South Bay, moving northeast at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Lake Harbor, Okeelanta, Holey Land Wildlife Refuge, Big Cypress
  Seminole Reservation, Rotenberger Wildlife Refuge, Miccosukee
  Indian Reservation, Miccosukee Service Plaza and Big Cypress
  National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2611 8081 2605 8108 2654 8119 2675 8083
      2641 8050
TIME...MOT...LOC 1948Z 231DEG 24KT 2649 8084

SPM
Special weather statement, May 4, 4:10 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
410 PM EDT Sat May 4 2019

FLZ066-067-071-042100-
Inland Broward County FL-Hendry FL-Inland Palm Beach County FL-
410 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...NORTHERN BROWARD
AND WESTERN PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 409 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Okeelanta, or 8 miles south of
  South Bay, moving northeast at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta, Holey Land
  Wildlife Refuge, Belle Glade Camp, Fremd Village-Padgett Island and
  Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2622 8070 2671 8095 2686 8065 2656 8034
TIME...MOT...LOC 2009Z 224DEG 21KT 2654 8070

SPM
Special weather statement, May 4, 4:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Sat May 4 2019

FLZ067-071-042130-
Inland Broward County FL-Inland Palm Beach County FL-
442 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD AND SOUTH CENTRAL PALM
BEACH COUNTIES UNTIL 530 PM EDT...

* At 442 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Miccosukee Service Plaza, or 27
  miles west of Davie, moving northeast at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator
  Alley, Intersection Alligator Alley And Miami Canal, Miccosukee
  Service Plaza, Intersection I-75 And U.S. 27 and West Broward Rec.
  Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2623 8038 2602 8054 2598 8072 2598 8087
      2626 8088 2640 8067
TIME...MOT...LOC 2042Z 231DEG 21KT 2619 8074

SPM
Special weather statement, May 4, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Sat May 4 2019

FLZ071>073-042130-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
513 PM EDT Sat May 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 530 PM EDT...

* At 513 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 13 miles northeast of Dade-Collier
  Training Airport, or 22 miles west of Miramar, moving southeast at
  20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Weston and Intersection I-75 And U.S. 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2574 8055 2597 8087 2598 8087 2602 8054
      2623 8038
TIME...MOT...LOC 2113Z 307DEG 18KT 2597 8072

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
May 4, 3:48 PM EDTSpecial Weather StatementMFLHendry57 min
May 4, 4:10 PM EDTSpecial Weather StatementMFLPalm Beach50 min
May 4, 4:25 PM EDTSpecial Marine WarningMFL35 min
May 4, 4:42 PM EDTSpecial Weather StatementMFLBroward48 min
May 4, 5:22 PM EDTSpecial Weather StatementMFLBroward53 min
May 4, 5:52 PM EDTSpecial Weather StatementMFLGlades38 min
May 4, 6:12 PM EDTSpecial Weather StatementMFLMiami-Dade48 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.